Jump to content

Photo

Zithromax Causing Bad Cystic Acne?


This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,490
    Likes: 162
About Me
  • Joined: 18-October 05

Posted 17 December 2012 - 02:43 PM

I have been on doxy for a while now and over the past few months i had my dosage upped from 50mg to 200mg a day for my contact dermatitis. the dermatitis went away and i got a few cystic pimples and went to my derm and we both agreed that the doxy must not be working anymore so she put me on zithromax 250mg 3x a week. Ever since I started zithromax a few weeks ago i have been getting a ton of cystic acne along my jaw and chin so I am wondering is it possible the zithromax could be causing this? i keep asking my derm about a different antibiotic to take but she keeps saying that i have to allow more time for the zithromax to start working. its just odd because i stopped breaking out on my chin a long time ago and i never get breakouts along my jawline so this is all very strange and terrifying to me. my derm put me on 25mg of spiro that i just started taking on friday so i am hoping this helps but then again i got a few more cysts today as well. so should i stick it out with the zithromax or ditch it?

Edited by tracy521, 17 December 2012 - 02:44 PM.


#2 whoartthou1

whoartthou1

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,388
    Likes: 44
About Me
  • Joined: 06-July 12

Posted 30 December 2012 - 01:38 AM

ditch the antibiotics. They do NO GOOD

#3 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,490
    Likes: 162
About Me
  • Joined: 18-October 05

Posted 01 January 2013 - 12:40 AM

i agree i hate them. they cleared up me up numerous times before but the acne always comes back. i wish i never took them!

Edited by tracy521, 01 January 2013 - 12:41 AM.


#4 whoartthou1

whoartthou1

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,388
    Likes: 44
About Me
  • Joined: 06-July 12

Posted 05 January 2013 - 11:26 PM

i bet your acne came back much worse after, am i right?

#5 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,490
    Likes: 162
About Me
  • Joined: 18-October 05

Posted 08 January 2013 - 11:19 AM

you know i was never off them long enough to find out. if i started breaking out again i would just start the antibiotics again and everything would be fine. i stopped the zithromax last week because it wasnt working and it was killing my stomach. i am hoping to never be on them again. i hate them!!

#6 readytosmileagain

readytosmileagain

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 319
    Likes: 28
About Me
  • Joined: 11-February 07

Posted 11 January 2013 - 11:20 AM

so you are off them all together right?! Oh my goodness - its time to do a cleanse.
Because you have been on antibotics for a while you need to clean your body out of all the potential yeast growth that might be built up that surprisingly can cause acne on the jawline ;) hmmmmm...

look into safe, healthy cleanses - most suggest a strict diet of
A LOT water - like having to go to the bathroom every 45 mins a lot - flushing toxins (Down the toliet hehe)
veggies
lean meats
fish (not shellfish)

no dairy, gluten, sugar, fruit or carbs

and i think this is for a week or two - do not quote me but do a little research! :)
It's tough but might be worth it!!
Am:
Cetaphil
ceraVe lotion

PM:
Cetaphil
ceraVe Lotion
Differin


wash my face with cetaphil before and after working out
sometimes add Glytone - mild gel wash to the regimen and then Glytone alphy hydroxy lotion at night

Finished my Accutane Course in August 2010!!

#7 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,490
    Likes: 162
About Me
  • Joined: 18-October 05

Posted 14 January 2013 - 03:14 PM

i have already tried the diet thing with no luck at all. my skin is the worst its ever been and i have been eating so good. i never ate junk anyways but now my diet pretty much consists of meat, lots of salads and some fruit mostly blackberries and a banana every few days. i only drink water and i don't really eat any sugar at all. if i have a treat its those coconut ice cream bars that have stevia in them. they have 0 sugars in them. i also like a sweet potato every few days as well.

i have taken probiotics the entire time i was on antibiotics and my doc gave me diflucan just to see if i did have a yeast issue but i saw no difference. i have been taking these yeast defender pills that my wellness doc gave me before christmas with no luck either. this is all so very frustrating. my derm says its hormonal acne and has me on spiro so i am just waiting for that to kick in.

yeah i stopped the antibiotics almost 2 weeks ago. i was on them for almost 2 years with short breaks here and there. my friend was on mino for 8 years and she stopped taking it recently and is totally fine. her skin is almost perfect too. this is all so strange because i was pretty darn clear over the summer and even in september then i got contact dermatitis from a cleanser i was using and bam cystic acne. i had to use ketoconazole shampoo on my face to get rid of the dermatitis and i think somehow it really clogged my pores or something.

Edited by tracy521, 14 January 2013 - 03:18 PM.


#8 HoodedStranger90

HoodedStranger90

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 0
About Me
  • Joined: 11-July 11

Posted 27 January 2013 - 02:41 PM

I started taking zithromax (assuming azithromyacin is the same thing?) right before Christmas and my acne has also gotten worse.

 

I started taking bactrim about a year ago, was on that for 7-8 months and it worked really well. However my derm pulled me off it in August after a blood test revealed it was making my white blood cell count low. So I wasn't taking anything from roughly the beginning of August until right before Christmas.

 

During that time, my acne came back, but it really started really going downhill around the beginning of November. So once I was done with the semester in December, I went back to the derm and she prescribed me the zithromax. 250mg once every other day. At the time, I just had it on my cheeks and a bit on my chin, but now, about a month into taking the drug, I have some giant pimples on the right side of my forehead. I haven't had acne on my forehead in about two and a half years, so this is very distressing and has me worried this won't just be temporary. I NEVER want to have bad acne all over my forehead again, my self-esteem was so low when I had it there a few years ago.

 

I'm still getting pimples on my cheeks, and also got a couple cysts while I've been on this drug, one of which popped on its own and will surely leave hyperpigmentation. Heck even the ones I didn't pop left my skin purple.

 

I was told that my acne would get worse before it gets better, since the antibiotic brings everything to the surface, but how long is it supposed to be worse before it gets better? sad.png

 

 

At this point, I'm ready to try acutane. I've heard horror stories about the side effects that patients have to endure, but I have seen the results for myself. I'm acquainted with this guy who, two years ago, had horrible cystic acne all over his face. Today, his face is completely flawless, you would never know he used to suffer from acne. A mutual friend of ours told me he took acutane. I don't know this guy well enough to ask him any details about it, but if my face could look like his afterwards, I'm willing to take the risks.

 

Over the past two and a half years I've taken solodyn, keflex, bactrim, and now zithromax, along with dozens of different topicals. I've learned the hard way that antibiotics don't solve the problem, just temporarily treat the symptoms somewhat while you're on them. We're supposed to be at our physical peak when we're in our 20's, I don't want mine marred by acne any longer.


Edited by HoodedStranger90, 27 January 2013 - 03:01 PM.